MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2060-040
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional two devices referenced are being filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous, heavily calcified right common iliac artery.A 6.0x60mm and a 6.0x40mm armada 35 balloon were attempted to pre-dilate the lesion; however, both balloons reportedly ruptured at 4 atmospheres (atm).Both devices were removed without issue and a 7.0x59mm omnilink stent was implanted and a 9.0x60mm armada's 35 was attempted to post dilate, but ruptured at 6 atm.There was no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties.It is possible that the balloon rupture occurred due to interaction with the heavily calcified right common iliac artery causing damage to the outer surface of the balloon material; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous, heavily calcified right common iliac artery.A 6.0x60mm and a 6.0x40mm armada 35 balloon were attempted to pre-dilate the lesion; however, both balloons reportedly ruptured at 4 atmospheres (atm).Both devices were removed without issue and a 7.0x59mm omnilink stent was implanted and a 9.0x60mm armada's 35 was attempted to post dilate, but ruptured at 6 atm.There was no adverse patient effects and no clinically significant delay.No additional information was provided.Additional information received subsequent to filing the initial report stated all three armada devices ruptured at the first inflation.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11886045
Report Number2024168-2021-04414
Device Sequence Number1266221
Product Code LIT
UDI-Device Identifier08717648155260
UDI-Public08717648155260
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberB2060-040
Device Catalogue NumberB2060-040
Device Lot Number00601G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1